May 4, 2013
Just a quick update from me, Adrienne. I had my last chemo 2.5 weeks ago...praise God.
Chemotherapy is cumulative and this was definitely the toughest on side effects...nausea, heart burn, mouth pain, bone pain, etc...some of the side effects are very odd like my nose runs like a faucet because I have lost all of my nose hairs! But it is the pain in my fingers, especially the nails, that have been the most painful. My nails are red and yellow and the skin is very painful...but those will grow out and get better. It is also important to exercise during this process...boy I am slower and much more tired this round than any other and still feeling the effects. I have to walk much more than I run right now...but that will get better too. I have been lucky because my feet and toe nails have faired very well and allow me to walk and run.
During the chemo process we have also worked on my chest reconstruction by adding saline to my chest expanders - 50 cc's of fluid each chemo treatment to stretch the muscle and skin for the final implants.. The expanders have become very large and very painful.
Those are some of the interesting and unexpected side effects. I am exercising 4-5 days a week, my mouth is so much better, my bones don't hurt anymore from the shot, I am working full time...my husband is so sweet...things really are good.
May 22 I will go in for my final surgery to remove my port from the chemo and remove the plastic expanders in my chest and put in the actual implants. We have pre-op this Tuesday, May 7th when we will decide what type of implants (saline or silicone). Silicone has had problems in the past but supposedly those are fixed...it feels much more natural. Saline just sounds safer. If you would lift us up in our decision making process, that would be wonderful. My surgery will be 3-4 hours and is an out-patient procedure. From there we have the final touches (my first two tattoos...for nipples) and then on June 3 we meet with our oncologist to start the 5 years of tamoxiofen...an estrogen suppressant that is taken orally each morning and has menopause type side effects.
That is a quick update from me...Jeremy will be writing another around the time of surgery.
We love you all...here are some photos our dear friends took for us to remember the strength and love along this path.